You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Hammersley's Law for the Van Der Corput Sequence: An Instance of Probability Theory for Pseudorandom Numbers
A. del Junco and J. Michael Steele
The Annals of Probability
Vol. 7, No. 2 (Apr., 1979), pp. 267-275
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2242879
Page Count: 9
You can always find the topics here!Topics: Integers, Pseudorandom sequences, Cardinality, Mathematical inequalities
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The analogue of Hammersley's theorem on the length of the longest monotonic subsequence of independent, identically, and continuously distributed random variables is obtained for the pseudorandom van der Corput sequence. In this case there is no limit but the precise limits superior and inferior are determined. The constants obtained are closely related to those established in the independent case by Logan and Shepp, and Vershik and Kerov.
The Annals of Probability © 1979 Institute of Mathematical Statistics